British Lung Foundation
34,332 members41,703 posts

Cough,cough,cough

Can anybody explain the following to me please.

Since being put on to RELVAR inhaler,I find I am coughing and getting gunk up off my chest.

I was always led to believe that if this happens you should be aware that you may be in for a chest infection,and therefore start your rescue pk.

I've been like this for weeks now.

I never,ever used to have a productive cough,apart from when I had an infection.

I'm wondering if my new meds has loosened it all.I am breathing much better than I was.and my pf improved after just 2 weeks of being on it.

Any ideas anyone.?

Thank you

X

13 Replies
oldestnewest

No idea as I'm not familiar with the medication but if you're getting up gunk and your breathing is better, then those surely are good signs.

1 like
Reply

What colour is the gunk? If clear/white/yellowish it won't be an infection. If its green/brown it could be, but still may not. If you've not got other symptoms/temperature, infection is unlikely. It may be a reaction to the medication, worth a discussion with the respiratory nurse IMO.

Reply

Soul saver.

It's green😝

X

Reply

I'd book an appointment with the nurse/doc. They may give you a pot to cough & spit in for a lab test. If it's been 'literally' weeks should get it checked.

1 like
Reply

Sounds like an infection. There are some inhalers though that can cause respiratory infections as a side effect - check out the small print.

3 likes
Reply

Common side effects:

Pneumonia

Upper respiratory tract infection

Bronchitis

Influenza

Candidiasis of mouth and throat

medicines.org.uk/emc/medici...

- and scroll down to the table,

3 likes
Reply

Thanks toci.

I was just reading up on this med.

It has made me very nervous about taking it.

Although saying that,my breathing has improved.

I'm not sure what to do.do I go see my nurse next week and express my concerns?

Thank you.x

Reply

I was put on inhaler you had AND same thing word for word happened to me BREATHING was amazing but what's point if infections kill ya.

So got rid and just going to have a pop of it no and again AS I reverted back to my old inhaler

1 like
Reply

Hi jeffajaxsmith.

I've been told it's not the meds that are causing it,so just carry on.

X

1 like
Reply

I was feeling same as you SO I opted to stop and go back to what I knew .. Two curses of antibiotics it took to get rid of my cough.

If you cough as gone with antibiotics I would go back tell em it's not for you at this time.

Is shame really as I found could breath better using it BUT I can't keep geting infections when am already on maintenance antibiotics

1 like
Reply

You need to continue with your meds including rescue pack, but also contact your GP and tell him you would like to have your sputum tested. This will indicate which exact antibiotic you need, get it and take it. This is the normal path to recovery.

Reply

They don't do testing at my gp surgery.

Never have.x

Reply

If you have a chest infection, you must insist one one!

Reply

You may also like...